Flood, Lewis
- When
- June 17, 5:30 PM EST to 7:30 PM EST
- Where
- Lewis County, 1.6 mi WNW of Tollesboro to 1.45 mi NW of Tollesboro
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 38.561, -83.596
High water was reported on Katelyn Lane.
Scattered thunderstorms developed during the afternoon hours in a warm and humid airmass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered thunderstorms developed during the afternoon hours in a warm and humid airmass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 17, 2:38 PM EST, 2 hours 52 minutes earlier.
Area Forecast Discussion National Weather Service Wilmington OH 338 PM EDT Tue Jun 17 2025 .SYNOPSIS... Showers and thunderstorms will remain possible each day through Thursday, and some strong to severe storms are possible Wednesday. Drier weather is then expected on Friday and into the weekend, with heat and humidity building through early next week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Shower coverage has increased across the area as expected, with scattered thunderstorms gradually building as well. Heavy rainfall rates have been observed with the downpours/thunderstorms, verifying the potential for locally heavy rain into the evening. These observations have been, so far, outside the flood watch area, but this is expected to change over the next few hours as activity becomes more focused over portions of northern Kentucky and southern Ohio. Therefore, the flood watch will remain in place until 10 pm before rainfall rate intensity gradually begins to decrease. An extension to midnight may be needed based on upcoming radar trends. Through the rest of the overnight, moist southwesterly continues suggesting scattered showers may continue all the way into Wednesday, but primarily along and south of the I-71 corridor. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... The expectations for severe weather potential tomorrow remain similar to previous forecasts. There were no changes made to the Storm Prediction Center Day 2 ENH Risk across west-central Ohio & eastern Indiana along with the Day 1 SLGT & MRGL Risk for the rest of the area. The only minor change with the local forecast was to move up arrival time for thunderstorms a bit closer to the late afternoon for eastern Indiana and western Ohio. 12Z model guidance suggests the potential for a southward extending line of convection with the compact shortwave & pre-frontal trough which will provide an initial chance for severe weather across the Enhanced threat area and perhaps as far south of the tri-state. How far south this activity reaches will determine the arrival time for rest of the local area. Even with the initial round potentially only impacting northwest portions of the area, instability is expected to persist into the evening as the next round of forcing moves into the Ohio Valley. Storm clusters and broken line segments are expected to move across the area during the evening hours, decreasing in intensity toward midnight as they move east. The primary threat remains damaging winds with tornadoes a possibility within the favorable segments of the thunderstorm line features. Any hail threat would likely be isolated to when storms initially develop west of the area and into the northwest portions of the local area. Some additional adjustments in timing are possible through the upcoming forecasts, but the specific threat expectations are likely to remain fairly close to where they are now. With the trough still moving into the area Wednesday, the risk for scattered thunderstorms may persist during the overnight. && .LONG TERM /THURSDAY THROUGH TUESDAY/... A cold front will cross the area early on Thursday with a secondary trough later in the day more coincident with the mid-level trough. This will result in showers and some thunderstorms, manly focused in the morning. This will be the last chance of rain for quite some time as the pattern shifts. A rather stout mid-level high will develop over the southern Plains and then translate northeast, sprawling across the mid and upper Ohio Valley as well as the lower Great Lakes from Sunday through at least Tuesday. 500 mb anomalies are 2 to 2.5 sigma, peaking on Monday. So heat and humidity will be building. Highs will rise into the lower 90s by Sunday with some mid 90s on the following days. Lows will remain in the lower 70s. The probability of heat indices reaching heat advisory criteria of 100 will be greatest on Monday, generally 50 to 70 percent, with probabilities about 20 percent lower on Sunday and Tuesday. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Some MVFR CIGs linger early this afternoon as showers and a few thunderstorms begin to develop. The main theme to start the period will be the growing coverage of showers and thunderstorms. Until confidence increases in a period of thunderstorms for any particular site, PROB30s were maintained with slight adjustments in timing. Thunderstorm coverage is expected to decrease after 00Z with linger shower chances into the late evening. As precipitation decreases in coverage tonight, the development of MVFR and IFR CIGs become the primary focus. Similar to today, a gradual improvement from IFR into VFR is forecast between the morning and the early afternoon. Confidence is very low in thunderstorm development Wednesday afternoon with confidence increasing into Wednesday evening. Winds are southwesterly around 10 knots this afternoon before decreasing tonight. Low pressure approaching Wednesday provides stronger southwesterly flow with gusts over 20 knots possible. OUTLOOK...Showers and thunderstorms will then be possible Wednesday afternoon through Wednesday night, with MVFR to IFR conditions late Wednesday night into Thursday morning. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...Flood Watch until 10 PM EDT this evening for OHZ073-074-081-082-088. KY...Flood Watch until 10 PM EDT this evening for KYZ098>100. IN...None. && SYNOPSIS...Hatzos NEAR TERM...McGinnis SHORT TERM...McGinnis LONG TERM... AVIATION...McGinnis
Hazardous Weather Outlook National Weather Service Wilmington OH 540 AM EDT Tue Jun 17 2025 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>053-060>062- 070-071-077-180945- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Delaware-Miami-Champaign-Clark-Preble-Montgomery- Greene-Butler-Warren-Hamilton- 540 AM EDT Tue Jun 17 2025 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are expected Wednesday night into early Thursday morning, mainly between 7PM and 2AM. Some of these storms may be severe. Damaging winds are the primary threat. Some storms could also produce large hail, with a lower chance of a tornado. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday night into early Thursday morning. INZ075-080-KYZ089>097-OHZ054>056-063>065-072-078>080-180945- Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Madison-Franklin-Licking-Fayette-Pickaway- Fairfield-Clinton-Clermont-Brown-Highland- 540 AM EDT Tue Jun 17 2025 This Hazardous Weather Outlook is for southeast Indiana, northern Kentucky, central Ohio, south central Ohio and southwest Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms are expected this afternoon and evening. Some storms could produce heavy rainfall and localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are expected Wednesday night into early Thursday morning, mainly between 7PM and 2AM. Some of these storms may be severe. Damaging winds are the primary threat. Some storms could also produce large hail, with a lower chance of a tornado. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday night into early Thursday morning. KYZ098>100-OHZ073-074-081-082-088-180945- Robertson-Mason-Lewis-Ross-Hocking-Adams-Pike-Scioto- 540 AM EDT Tue Jun 17 2025 ...FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for northeast Kentucky, northern Kentucky, central Ohio and south central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are expected Wednesday night into early Thursday morning, mainly between 7PM and 2AM. Some of these storms may be severe, with a primary threat of damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday night into early Thursday morning. HATZOS
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
High water was reported on Katelyn Lane.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2025Every state in 2025This day in weather historyWarnings in Kentucky, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1255226.